MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-8-30-HELIX
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a concerto coil that failed to detach.The patient was undergoing a coil embolization procedure to treat an unruptured fusiform pseudo aneurysm of a femoral artery.The ps eudoaneurysm max diameter was 8mm and the neck diameter was 2mm.Patient vessel tortuosity was moderate.It was reported that the concerto coil and all accessory devices were prepared as indicated in the instructions for use (ifu).The surgical tech noted the instant detacher (id) was having issues with other coils, seeming to get "caught" and pushwires not fitting right.Two unsuccessful attempts were made to try and detach the coil with the id.Another id was not tried.One attempt was made to detach the coil manually but the coil still could not be detached.It was noted that there was damage to the pushwire.Continuous flush was not administered during the procedure.There was no friction during testing or delivery of the coil.  there was no harm or injury to the patient.
 
Event or Problem Description
Additional information received indicated the coil that failed to detach was successfully removed from the patient, and a replacement concerto coil was used to complete the procedure.The instant detacher was discarded by the facility.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The pushwire was returned for evaluation.There was no implant coil, instant detacher or catheter returned with the pushwire.The distal segment along with the implant coil, shield coil, lumen stop, retainer ring and the coin were found to be missing from the pushwire.The pushwire was found to be broken at the break indicator (manual detachment location); retained by the release wire; indicative of manual detachment was attempted.In addition, the ai and coupler tubing appeared to be missing from the proximal end of the pushwire; indicative of mechanical detachment was attempted at this location.Furthermore, kinks and bends were observed along the length of the pushwire.No other anomalies were observed.Based on the analysis findings, the concerto coil was not confirmed to have ¿non-detachment¿ and "pushwire stuck in id" issues as the pushwire was returned without the implant coil.There were evidence of mechanical and manual detachment attempts on the pushwire.The returned pushwire was found severely damaged with the distal and proximal segments were missing from the pushwire.Kinks and bends were also observed along the length of the pushwire.However, the root cause and cause for damages could not be determined.Since the implant coil, instant detacher, catheter, distal and proximal segments of the pushwire were not returned; any contribution from the implant coil, instant detacher, catheter, distal and proximal segments of the pushwire to the reported issues could not be determined.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11732092
Report Number2029214-2021-00490
Device Sequence Number3591278
Product Code KRD
UDI-Device Identifier00847536033597
UDI-Public00847536033597
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model NumberNV-8-30-HELIX
Device Catalogue NumberNV-8-30-HELIX
Device Lot NumberB154799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer04/27/2021
07/28/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/13/2021
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR